Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 12, 2013, 4:44 AM EST for Bucks County, Montgomery County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2013, 4:44 AM EST (09:44 UTC)
- Expired
- Dec 12, 2013, 5:45 AM EST
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Bucks County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 93 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS81 KPHI 120944
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EST THU DEC 12 2013
NJZ009-015-PAZ060-061-103>106-121045-
BERKS PA-EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-
MERCER NJ-UPPER BUCKS PA-WESTERN MONTGOMERY PA-
444 AM EST THU DEC 12 2013
...A SNOW SQUALL WILL AFFECT BUCKS...EAST CENTRAL BERKS...NORTHERN
MONTGOMERY...NORTHWESTERN MERCER...SOUTHEASTERN LEHIGH AND SOUTHERN
HUNTERDON COUNTIES...
AT 440 AM EST...A SNOW SQUALL WAS LOCATED FROM FRENCHTOWN TO NEAR
QUAKERTOWN TO LYONS...MOVING SOUTHEAST AT 25 MPH.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO ONE
HALF OF A MILE OR LESS, AND A QUICK COATING OF SNOW IS EXPECTED.
CONDITIONS CAN DETERIORATE AND CHANGE RAPIDLY OVER SHORT TRAVEL
DISTANCES IN SNOW SQUALLS. SOME LOCATIONS MAY BE EXPERIENCING A
BURST OF SNOW WITH GREATLY REDUCED VISIBILITIES. IF DRIVING, SLOW
DOWN AND ANTICIPATE RAPIDLY CHANGING TRAVEL CONDITIONS.
LAT...LON 4056 7537 4054 7534 4059 7525 4063 7502
4037 7471 4017 7507 4015 7550 4049 7589
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 12, 3:46 AM EST, 58 minutes earlier.
Area forecast discussion, Dec 12, 3:46 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EST THU DEC 12 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN STATES TODAY THEN
WEAKEN AS IT SHIFTS OFF THE SOUTHEASTERN UNITED STATES COAST FRIDAY.
A COLD FRONT WILL SETTLE INTO OUR AREA FROM THE NORTH FRIDAY, THEN
ANOTHER HIGH PRESSURE SYSTEM BUILDS ACROSS THE NORTHEAST FRIDAY AND
SATURDAY. THIS HIGH IS THEN FORECAST TO SLIDE INTO THE CANADIAN
MARITIMES SATURDAY NIGHT AND SUNDAY. A LOW PRESSURE SYSTEM WILL MOVE
FROM THE LOWER MISSISSIPPI VALLEY SATURDAY NORTHEASTWARD TO OFF THE
MID ATLANTIC COAST SUNDAY WHERE IT WILL STRENGTHEN. THIS STORM WILL
THEN QUICKLY MOVE INTO THE CANADIAN MARITIMES SUNDAY INTO MONDAY,
WITH HIGH PRESSURE BUILDING INTO OUR AREA. A QUICK MOVING CLIPPER
SYSTEM ARRIVES TUESDAY, FOLLOWED BY HIGH PRESSURE WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 330 AM, THE COLD FRONT HAD PASSED THROUGH EASTON IN MARYLAND,
DOVER IN DELAWARE AND ATLANTIC CITY. THE BOUNDARY WILL CONTINUE TO
PUSH TO THE SOUTH.
A MID LEVEL IMPULSE WAS WORKING ITS WAY ACROSS NORTHERN PENNSYLVANIA
AROUND 330 AM. THE FEATURE SHOULD PASS OVER OUR REGION EARLY THIS
MORNING. IT MAY CONTINUE TO PRODUCE ENOUGH LIFT TO RESULT IN
ADDITIONAL SNOW FLURRIES AND ISOLATED SNOW SHOWERS ACROSS PARTS OF
EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY UNTIL WE
APPROACH DAYBREAK. THE DRY AIR SHOULD KEEP MUCH OF THE PRECIPITATION
FROM REACHING THE GROUND WITH LITTLE SNOW ACCUMULATION ANTICIPATED.
ANOTHER MID LEVEL IMPULSE THAT WAS LOCATED OVER ILLINOIS AND
VICINITY AROUND 330 AM SHOULD MOVE QUICKLY TO THE EAST AND IT IS
EXPECTED TO PASS OFF THE MIDDLE ATLANTIC COAST EARLY THIS AFTERNOON.
THE FEATURE WILL CONTINUE TO HAVE LIMITED MOISTURE ASSOCIATED WITH
IT, SO NO ADDITIONAL PRECIPITATION IS ANTICIPATED. WE ARE EXPECTING
PATCHES OF CIRRUS TO PRECEDE THE IMPULSE.
SURFACE HIGH PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM THE
WEST IN THE WAKE OF THE COLD FRONT. IN ADDITION TO THE HIGH CLOUDS
THIS MORNING, THERE MAY BE SCATTERED STRATOCUMULUS THROUGH THE DAY
IN THE COLD AIR.
A NORTHWEST TO WEST WIND IS FORECAST TO INCREASE TO 10 TO 15 MPH AT
MOST LOCATIONS. MAXIMUM TEMPERATURES WILL RANGE FROM THE MIDDLE 20S
TO THE LOWER 30S IN OUR FORECAST AREA WITH READINGS NOT GETTING
HIGHER THAN THE UPPER TEENS AND LOWER 20S IN THE ELEVATED TERRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE CENTER OF AN EXTENSIVE AREA OF SURFACE HIGH PRESSURE IS FORECAST
TO SETTLE OVER THE SOUTHERN APPALACHIANS AND VICINITY FOR TONIGHT.
THE AIR MASS WILL BRING COLD DRY CONDITIONS TO NORTHEASTERN
MARYLAND, DELAWARE, NEW JERSEY AND EASTERN PENNSYLVANIA. EVEN WITH A
LIGHT WESTERLY WIND, TEMPERATURES ARE EXPECTED TO DROP INTO THE
TEENS IN MUCH OF OUR REGION. SINGLE DIGITS READINGS ARE POSSIBLE IN
THE NORTH.
THE SKY IS FORECAST TO BE MAINLY CLEAR. HOWEVER, A COLD FRONT IS
EXPECTED TO DROP INTO THE EASTERN GREAT LAKES FOR TONIGHT. MID
LEVEL CLOUDS IN ADVANCE OF THE BOUNDARY MAY DRIFT OVER OUR REGION
LATE TONIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A QUICK HITTING MESSY STORM LOOKS TO AFFECT OUR AREA SATURDAY INTO
SUNDAY.
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH
FROM THE MIDWEST TO THE EAST FRIDAY, THEN IT STARTS TO LIFT OUT
ALLOWING THE FLOW TO TURN MORE ZONAL SATURDAY. SOUTHERN STREAM
ENERGY IS FORECAST TO EJECT EASTWARD ACROSS THE SOUTHERN STATES WITH
A SURFACE LOW DEVELOPING LATE FRIDAY INTO SATURDAY. THIS UPPER-LEVEL
FEATURE MAY BECOME INVOLVED WITH NORTHERN BRANCH ENERGY AMPLIFYING
ACROSS THE GREAT LAKES, RESULTING IN A GRADUALLY DEEPENING SURFACE
LOW OFF OF OUR COAST TO START SUNDAY. AS COLD SURFACE HIGH PRESSURE
SHIFTS ACROSS NEW ENGLAND AND THEN THE CANADIAN MARITIMES, COLD AIR
DAMMING BECOMES INVOLVED. THIS SETS THE STAGE FOR AN OVERRUNNING
EVENT. WHILE CONFIDENCE IS HIGH FOR A STORM TO OCCUR THIS WEEKEND,
THE DETAILS AREA OF LOWER CONFIDENCE. IT APPEARS THAT A TROUGH THEN
SETTLES INTO THE EAST FOR EARLY NEXT WEEK BEFORE WEAKENING
WEDNESDAY. WE USED A MODEL BLEND APPROACH FRIDAY THROUGH SUNDAY,
THEN BLENDED IN SOME WPC GUIDANCE WITH CONTINUITY THEREAFTER.
FOR FRIDAY...SURFACE HIGH PRESSURE SLIDES TO OUR SOUTH AND OFF THE
SOUTHEASTERN U.S. COAST. A COLD FRONT IS FORECAST TO SETTLE
SOUTHWARD INTO OUR AREA. THIS IS ESPECIALLY NOTED AT 850 MB WITH A
TIGHTENING THERMAL GRADIENT FORECAST THAT IS ORIENTATED WEST TO
EAST. STRONG SURFACE HIGH PRESSURE WILL THEN BUILD ACROSS
SOUTHEASTERN CANADA AND INTO NEW ENGLAND FRIDAY NIGHT. THIS LOOKS TO
START A COLD AIR DAMMING SCENARIO DOWN INTO THE MID ATLANTIC REGION.
DESPITE THE COLD AIR, ONGOING LAKE EFFECT MAY END UP REMAINING
CLOSER TO THE EASTERN GREAT LAKES ALTHOUGH THE SOUTHWARD MOVING COLD
FRONT MAY TRY AND PULL ANY INTACT BANDS TOWARD NORTHEASTERN PENNSYLVANIA.
AS SOME WAA OCCURS FRIDAY ALOFT, CLOUDS LOOK TO BE ON THE INCREASE
AHEAD OF OUR NEXT IMPULSE. THIS IS SOUTHERN STREAM ENERGY THAT MAY
EVENTUALLY GET INVOLVED WITH AN INCOMING AMPLIFYING NORTHERN STREAM.
THEREFORE, AT LEAST SOME INCREASE IN CLOUDS DURING FRIDAY AND
ESPECIALLY AT NIGHT. IT APPEARS THAT THE BULK OF ANY PRECIPITATION
STAYS TO OUR WEST AND SOUTHWEST PRIOR TO DAYBREAK SATURDAY.
FOR SATURDAY AND SUNDAY...A QUICK HITTING BUT MESSY STORM IS
EXPECTED TO AFFECT OUR AREA SATURDAY INTO EARLY SUNDAY MORNING. THE
MODEL GUIDANCE IS IN GOOD AGREEMENT OVERALL WITH THE MAIN FEATURES
OF THE SYSTEM, HOWEVER THERE ARE SOME DIFFERENCES WITH THE THERMAL
FIELDS AND THE AMOUNT OF QPF. OVERALL THOUGH THERE WILL BE
TRANSITIONING PRECIPITATION ALTHOUGH THE NORTHWEST PORTION OF OUR
CWA MAY HAVE MOSTLY SNOW. THE UPPER-LEVEL SETUP HAS NORTHERN AND
SOUTHERN STREAM ENERGY SHIFTING EASTWARD, HOWEVER THE SURFACE LOW
LOOKS TO BE MOSTLY TIED TO THE SOUTHERN ENERGY. THERE WILL BE A
BATTLE BETWEEN WARMER AIR TRYING TO ADVECT NORTHWARD WITH COLD AIR
SITTING IN THE LOWER LEVELS. THE COLD AIR DAMMING SIGNATURE
CONTINUES AND THIS LOOKS TO LEAD TO A TRANSFER OF ENERGY FROM A WEAK
LOW IN THE OHIO VALLEY TO WHAT BECOMES THE MAIN SURFACE LOW JUST OFF
THE THE NORTHERN MID ATLANTIC COAST SATURDAY NIGHT. WHAT MAKES THIS
A MORE CHALLENGING FORECAST IS THE INCLUSION OF TRANSITIONING
PRECIPITATION TYPES AS WARMING ALOFT OCCURS WHILE COLDER AIR LINGERS
AT THE SURFACE ESPECIALLY FARTHER INLAND.
SOME OF THE FORECAST SOUNDINGS PARTICULARLY NORTH AND WEST OF
INTERSTATE 95 INDICATE A PERIOD OF SLEET TO FREEZING RAIN. THERE IS
A STRONG SURFACE HIGH TO OUR NORTH THAT IS FORECAST TO SHIFT INTO
THE CANADIAN MARITIMES. WE WOULD LIKE TO SEE THIS SURFACE HIGH
REMAIN TO OUR NORTH, HOWEVER IT IS FORECAST TO BE MOVING EASTWARD
WHICH TENDS TO ALLOW THE EROSION OF THE COLDER AIR A BIT SOONER.
HOWEVER CAUTION IS NEEDED HERE GIVEN THAT THE LOW-LEVEL COLD AIR
TENDS TO BE STUBBORN WHICH CAN BE ENHANCED AS A TRANSFER OCCURS AND
THE SURFACE FLOW REMAINS BACKED FROM THE NORTHEAST. THERE IS STILL
A CONCERN THAT A PERIOD OF ICING MAY OCCUR ACROSS THE NORTHWESTERN
ZONES HOWEVER THIS MAY BE REDUCED SOME GIVEN THE SURFACE HIGH
DEPARTING. THE FORECAST SOUNDINGS PARTICULARLY FROM ABOUT THE LEHIGH
VALLEY NORTHWARD INDICATE THERE COULD BE A DECENT PERIOD OF SNOW.
THIS MAY MOSTLY BE IN THE FORM OF AN OVERRUNNING BURST, THEN THE
PRECIPITATION LESSENS AS WE GO THROUGH SATURDAY NIGHT WITH PERHAPS
SOME DRIZZLE DEVELOPING. WE STARTED WITH THE TOP-DOWN METHOD USING
THE GFS THERMAL FIELDS THEN MADE SOME ADJUSTMENTS FROM THERE. THIS
RESULTED IN MORE SNOW NORTH AND WEST, HOWEVER DID MAINTAIN SOME
SLEET AND FREEZING RAIN FROM SOUTHEAST TO NORTHWEST FOR MUCH OF
EASTERN PENNSYLVANIA INTO NORTHWEST NEW JERSEY.
THIS WILL BE A QUICK MOVING SYSTEM, HOWEVER THE THERMAL GRADIENT
ALOFT TIGHTENING SOME MORE AS THE SURFACE LOW SLIDES OFF THE COAST
AND STRENGTHENS TENDS TO INTRODUCE INCREASING FRONTOGENETIC FORCING
TO THE NORTHWEST OF THE SURFACE LOW. THIS KEEPS THE DOOR OPEN FOR
POTENTIAL BANDING, AND THIS COULD OCCUR AS THE OVERRUNNING IS
MAXIMIZED. THIS WILL PLAY A ROLE IN HOW MUCH SNOW CAN OCCUR. IT DOES
APPEAR THOUGH THAT FARTHER SOUTH AND EAST AFTER AN INITIAL SNOW OR
SLEET POTENTIAL, PLAIN RAIN THEN OCCURS. WE WILL CONTINUE TO
FORECAST A VARIETY OF PRECIPITATION TYPES ACROSS THE CWA WITH THE
BULK OF THE FROZEN/FREEZING PRECIPITATION NORTH AND WEST OF
INTERSTATE 95. WHILE THE EVENT OCCURRENCE CARRIES HIGH CONFIDENCE,
WE HAVE LESSER CONFIDENCE REGARDING THE ACTUAL AMOUNTS AND
PRECIPITATION TYPES. AS OF NOW, WE HAVE 2-5 INCHES OF SNOW
BASICALLY FROM INTERSTATE 95 NORTH AND WEST WITH THE GREATEST
AMOUNTS TOWARD THE POCONOS. ICE ACCUMULATIONS ARE A TENTH OF AN INCH
OR LESS ATTM. THE PRECIPITATION SHOULD TAPER OFF FAIRLY QUICKLY
EARLY SUNDAY MORNING AS THE SYSTEM MOVES AWAY.
FOR MONDAY THROUGH WEDNESDAY...A NARROW AREA OF HIGH PRESSURE BUILDS
IN MONDAY THEN SHIFTS TO OUR EAST BY TUESDAY, AS ENERGY DIVES
SOUTHEASTWARD FROM THE MIDWEST. THIS LOOKS TO DRIVE A CLIPPER TYPE
SYSTEM FROM THE MIDWEST TO THE OHIO VALLEY MONDAY, THEN ACROSS OUR
AREA DURING TUESDAY. THERE IS NOT MUCH MOISTURE FORECAST TO
ACCOMPANY THIS SYSTEM, HOWEVER THERE COULD BE A LITTLE LIGHT SNOW OR
RAIN ESPECIALLY ACROSS OUR CENTRAL AND NORTHERN ZONES. HIGH PRESSURE
THEN IS FORECAST TO CREST OVER THE AREA WEDNESDAY, HOWEVER THE FLOW
MAY BECOME SOUTHWESTERLY.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.
A NORTHWEST WIND AROUND 10 KNOTS WITH GUSTS NEAR 20 KNOTS IS
ANTICIPATED FOR THIS MORNING AND EARLY THIS AFTERNOON. THE WIND
DIRECTION IS FORECAST TO BACK TOWARD THE WEST BY LATE AFTERNOON AND
THE GUSTS MAY DIMINISH. A WEST TO SOUTHWEST WIND IS EXPECTED FOR
TONIGHT AT SPEEDS AROUND 4 TO 8 KNOTS.
OUTLOOK...
FRIDAY...VFR, ALTHOUGH THERE WILL BE INCREASING CLOUDS ESPECIALLY AT
NIGHT. WESTERLY WINDS AROUND 10 KNOTS, BECOMING LIGHT AND TURNING TO
THE NORTH AND NORTHEAST AT NIGHT.
SATURDAY AND SUNDAY...MVFR TO IFR CONDITIONS DEVELOPING DURING
SATURDAY AS SNOW ARRIVES. THE SNOW WILL MIX WITH AND CHANGE TO RAIN
FROM THE SOUTH AND EAST, ALTHOUGH SOME SLEET AND FREEZING RAIN
SHOULD OCCUR AT KABE AND KRDG. THE PRECIPITATION LOOKS TO TAPER OFF
EARLY SUNDAY MORNING. A RETURN TO VFR MAY OCCUR AS EARLY AS MIDDAY
SUNDAY. NORTHEAST TO EAST WINDS AROUND 10 KNOTS SATURDAY, SHIFTING
TO THE NORTHWEST 10-20 KNOTS SUNDAY AS THE STORM MOVES AWAY. OUR
CONFIDENCE IS HIGH REGARDING PRECIPITATION OCCURRING, HOWEVER IT IS
LOWER WITH THE TIMING AND PRECIPITATION TYPES.
MONDAY...VFR. NORTHWEST WINDS 5-10 KNOTS, THEN BECOMING LIGHT AND
VARIABLE AS HIGH PRESSURE ARRIVES.
&&
.MARINE...
WE WILL KEEP THE SMALL CRAFT ADVISORY GOING FOR TODAY AND TONIGHT AS
ANOTHER PUSH OF COLD AIR WORKS ITS WAY INTO OUR REGION. A NORTHWEST
TO WEST WIND AT 15 TO 20 KNOTS IS ANTICIPATED WITH GUSTS AROUND 25
KNOTS. THE FREQUENCY OF THE 25 KNOT WIND GUSTS MAY DECREASE FOR A
TIME THIS AFTERNOON. HOWEVER, THEY WILL RETURN FOR TONIGHT AND
ISOLATED GALE FORCE GUSTS ARE POSSIBLE AT THAT TIME.
OUTLOOK...
FRIDAY...HIGH PRESSURE SLIDES TO OUR SOUTH AND THIS WILL EVENTUALLY
LESSEN THE PRESSURE GRADIENT. THERE SHOULD BE ENOUGH WIND LINGERING
ESPECIALLY DURING THE FIRST PART OF THE DAY TO KEEP GUSTS TO 25
KNOTS. THIS IS ESPECIALLY TRUE FARTHER NORTH, THEREFORE WE EXTENDED
THE SMALL CRAFT ADVISORY ON THE OCEAN FOR ALL BUT OUR FAR TWO
SOUTHERN ZONES UNTIL 18Z. OTHERWISE, CONDITIONS SHOULD THEN BE
TRENDING BELOW ADVISORY CRITERIA THROUGH THE NIGHT.
SATURDAY AND SUNDAY...LOW PRESSURE IS FORECAST TO DEVELOP JUST OFF
OF OUR COAST LATER SATURDAY THEN QUICKLY MOVE AWAY SUNDAY MORNING.
SOME INCREASE IN THE FLOW AND THE PRESSURE GRADIENT FOR A TIME
SHOULD ALLOW SURFACE WINDS TO RAMP UP TO ADVISORY LEVELS SUNDAY.
MONDAY...WINDS AND SEAS SHOULD LOWER BELOW ADVISORY CRITERIA AS WEAK
HIGH PRESSURE MOVES OVER OUR AREA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ450>453.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ANZ430-431-454-
455.
&&
SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINOHazardous weather outlook, Dec 12, 3:50 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EST THU DEC 12 2013 NJZ001-PAZ054-055-130900- SUSSEX-CARBON-MONROE- 350 AM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WIND CHILL VALUES WILL DROP TO ABOUT ZERO TO 5 BELOW ZERO EARLY THIS MORNING AND THEN AGAIN LATER TONIGHT, ESPECIALLY IN THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING ACCUMULATING SNOW AND ALSO SOME SLEET AND FREEZING RAIN TO THE AREA SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-PAZ060>062-101-103-105-130900- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 350 AM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING SNOW, SLEET AND FREEZING RAIN TO THE AREA SATURDAY INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-015>019-PAZ070-071-102-104-106-130900- NEW CASTLE-CECIL-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 350 AM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING A PERIOD OF SNOW, SLEET AND PERHAPS SOME FREEZING RAIN TO THE AREA SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>027-130900- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 350 AM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM COULD BRING A PERIOD OF SNOW AND SLEET TO THE AREA SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-130900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EST THU DEC 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 12, 4:10 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EST THU DEC 12 2013
PAZ060>062-103-105-121000-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
WESTERN MONTGOMERY PA-
410 AM EST THU DEC 12 2013
...A SNOW SQUALL WILL AFFECT LEHIGH...NORTHEASTERN BERKS...
NORTHWESTERN BUCKS...NORTHWESTERN MONTGOMERY AND SOUTH CENTRAL
NORTHAMPTON COUNTIES...
AT 405 AM EST...A SNOW SQUALL WAS LOCATED FROM 9 MILES SOUTHEAST OF
TAMAQUA TO NEAR ALLENTOWN TO 6 MILES NORTHEAST OF ALLENTOWN...MOVING
SOUTHEAST AT 25 MPH.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO ONE
HALF OF A MILE OR LESS, AND A QUICK COATING OF SNOW IS EXPECTED.
CONDITIONS CAN DETERIORATE AND CHANGE RAPIDLY OVER SHORT TRAVEL
DISTANCES IN SNOW SQUALLS. SOME LOCATIONS MAY BE EXPERIENCING A
BURST OF SNOW WITH GREATLY REDUCED VISIBILITIES. IF DRIVING, SLOW
DOWN AND ANTICIPATE RAPIDLY CHANGING TRAVEL CONDITIONS.
LAT...LON 4069 7588 4066 7561 4069 7537 4048 7507
4039 7534 4032 7560 4067 7594
FORECASTER: GORSESpecial weather statement, Dec 12, 4:44 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EST THU DEC 12 2013
NJZ009-015-PAZ060-061-103>106-121045-
BERKS PA-EASTERN MONTGOMERY PA-HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-
MERCER NJ-UPPER BUCKS PA-WESTERN MONTGOMERY PA-
444 AM EST THU DEC 12 2013
...A SNOW SQUALL WILL AFFECT BUCKS...EAST CENTRAL BERKS...NORTHERN
MONTGOMERY...NORTHWESTERN MERCER...SOUTHEASTERN LEHIGH AND SOUTHERN
HUNTERDON COUNTIES...
AT 440 AM EST...A SNOW SQUALL WAS LOCATED FROM FRENCHTOWN TO NEAR
QUAKERTOWN TO LYONS...MOVING SOUTHEAST AT 25 MPH.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO ONE
HALF OF A MILE OR LESS, AND A QUICK COATING OF SNOW IS EXPECTED.
CONDITIONS CAN DETERIORATE AND CHANGE RAPIDLY OVER SHORT TRAVEL
DISTANCES IN SNOW SQUALLS. SOME LOCATIONS MAY BE EXPERIENCING A
BURST OF SNOW WITH GREATLY REDUCED VISIBILITIES. IF DRIVING, SLOW
DOWN AND ANTICIPATE RAPIDLY CHANGING TRAVEL CONDITIONS.
LAT...LON 4056 7537 4054 7534 4059 7525 4063 7502
4037 7471 4017 7507 4015 7550 4049 7589
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:40 AM EST | Special Weather Statement | PHI | Mercer | 50 min |
| Dec 12, 4:10 AM EST | Special Weather Statement | PHI | Lehigh | 50 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.